Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at May 25, 2021, 6:13 PM CDT for Natchitoches Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 6:13 PM CDT (23:13 UTC)
- Expired
- May 25, 2021, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
County Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 42 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142
WWUS84 KSHV 252313
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
613 PM CDT Tue May 25 2021
LAZ017-018-TXZ167-260000-
Natchitoches LA-Sabine LA-Sabine TX-
613 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES...
EASTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN
SABINE COUNTIES UNTIL 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Many to 7 miles northwest
of Hornbeck to near Mayflower. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Natchitoches, Toledo Bend Dam, Many, Florien, Provencal, Natchez,
Fisher, Robeline, Kisatchie, Melrose, Mount Carmel, Bellwood, St.
Maurice, Flora, Bermuda, Gorum, Marthaville, Hagewood and
Cloutierville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3117 9367 3139 9354 3175 9345 3175 9297
3168 9297 3167 9293 3141 9293 3135 9297
3137 9303 3136 9339 3128 9344 3128 9353
3124 9356 3123 9354 3118 9355 3117 9358
TIME...MOT...LOC 2312Z 268DEG 25KT 3175 9338 3140 9349 3106 9370
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at May 25, 2:30 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, May 25, 2:30 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 230 PM CDT Tue May 25 2021 .SHORT TERM.../Tonight through Wednesday Night/ Convection to persist along a weak MCS boundary through the remainder of the afternoon, diminishing early this evening before reaching MLU/ELD. Could see gusty winds and locally heavy rainfall with some storms. A weak upper-trough sweeping east within near zonal flow across the Red River Valley of north Texas into Arkansas will support scattered convection overnight mainly north of Interstate 20. On Wednesday morning, convection to become more widespread across southern Arkansas into North Louisiana as upper-trough interacts with lingering boundary that swept across the region today. Temperatures both tonight and Wednesday night to fall to around 70 degrees, with high temperatures on Wednesday in the mid to upper 80s. /05/ .LONG TERM.../Thursday through Tuesday/ As we move ahead into the long-term period, upper ridging to our SW will generally maintain warm and dry conditions during Thursday with highs in the mid and upper 80s to near 90 degrees. However, a late season cold front will arrive by late Thursday night through early Friday with showers and thunderstorms advancing down to I-30 and then expanding areawide through the day on Friday with the front slowing its southward progression and potentially stalling briefly. Looking farther out to Friday night, the front will get some added forcing from a potent shortwave disturbance diving down across the Middle Red River Valley late Friday night through Saturday morning. This shortwave will help to reinforce the front farther south and aid in additional convection through much of Saturday before both features advance farther south toward the coast by Saturday night into Sunday. The threat of severe weather with this shortwave still appears to be generally low for now with less instability overnight, but it will be worth monitoring as we get closer to Friday night and Saturday morning. Expect below normal temperatures to persist from Saturday through Sunday with much improved weather on Sunday behind the cold front. Favorable weather looks to extend into the Memorial Day holiday on Monday as upper level ridging is expected to return and serve as the dominant feature through early next week. The GFS does indicate some subtle signs of possible sea breeze convection during the afternoon hours both Monday and Tuesday with the ridge weakening slightly, but the ECMWF is firm in keeping the upper ridge more dominant across our region and the forecast does generally reflect more of the ECMWF solution with temperatures returning near normal for late May/early June. /19/ && .PREV DISCUSSION... /issued 1231 PM CDT Tue May 25 2021/ AVIATION... With the exception of ELD/MLU, showers and thunderstorms expected across area terminals through 26/00Z. Conditions to improve overnight with showers and isolated thunderstorms again possible across ELD/MLU from 26/12Z-26/18Z. Mainly VFR conditions to prevail across area terminals with the exception of MVFR ceilings possible areawide from 26/06Z-26/17Z. Otherwise, south winds 10 knots this afternoon to become 5 knots or less overnight, increasing to 10 knots again on Wednesday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 87 71 89 / 30 30 0 10 MLU 69 87 70 89 / 20 30 0 10 DEQ 68 85 69 87 / 30 40 10 10 TXK 70 86 71 88 / 30 30 10 10 ELD 68 87 68 90 / 40 30 10 10 TYR 70 86 71 88 / 20 20 0 0 GGG 69 85 69 86 / 30 20 0 0 LFK 69 87 69 88 / 20 30 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/19
Hazardous weather outlook, May 25, 2:53 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 253 PM CDT Tue May 25 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-262000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 253 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Widespread showers and thunderstorms are likely this afternoon through early this evening. A few storms could produce strong gusty winds, locally heavy rain, and localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Chances for showers and thunderstorms continue into Wednesday as a weak upper level low moves across the region. Dry and very warm conditions are expected on Thursday, but showers and thunderstorms will return starting late Thursday night and continue on through Friday and Saturday in association with a late spring season cold front followed by a strong upper level disturbance. A few storms could produce gusty winds and locally heavy rain, while isolated flash flooding cannot be ruled out. More favorable weather will return on Sunday through the Memorial Day holiday with very low rain chances. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters is not anticipated through tonight. 19
In the hours before
Special weather statement, May 25, 5:29 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
529 PM CDT Tue May 25 2021
LAZ003>005-012-013-252315-
Bienville LA-Lincoln LA-Claiborne LA-Jackson LA-Webster LA-
529 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
NORTHWESTERN JACKSON...CLAIBORNE...NORTHEASTERN BIENVILLE AND LINCOLN
PARISHES UNTIL 615 PM CDT...
At 529 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Homer to near Gibsland to
9 miles southeast of Ringgold. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Ruston, Grambling, Homer, Arcadia, Gibsland, Dubach, Simsboro,
Vienna, Athens, Bienville, Lisbon, Quitman, Jamestown, Bryceland,
Mount Lebanon, Brice, Mount Zion, Liberty Hill, Sailes and Lake
Clairborne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3229 9261 3232 9320 3281 9320 3293 9283
3282 9273 3276 9273 3276 9268 3260 9254
TIME...MOT...LOC 2229Z 254DEG 33KT 3284 9315 3252 9302 3222 9318
04Special weather statement, May 25, 5:30 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Shreveport LA
530 PM CDT Tue May 25 2021
LAZ017-TXZ153-166-167-252315-
Sabine LA-Sabine TX-San Augustine TX-Shelby TX-
530 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SABINE PARISH...SOUTHEASTERN
SHELBY...EASTERN SAN AUGUSTINE AND SABINE COUNTIES UNTIL 615 PM
CDT...
At 530 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Patroon to 7 miles north of Rosevine to
near Pineland to near Browndell to near Rockland. Movement was east
at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Milam, Many, Zwolle, Hemphill, Pineland, Rosevine, Patroon, Florien,
Huxley, Noble, Fisher, Hurstown, Sexton, Fairmount, Belmont, Bronson,
McElroy, Negreet, Yellowpine and Toledo Bend Reservoir North.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3131 9402 3152 9402 3177 9408 3176 9346
3145 9339 3136 9339 3128 9344 3128 9353
3125 9354 3124 9356 3123 9354 3119 9355
3117 9358 3118 9363 3116 9391 3114 9404
3112 9404 3111 9410
TIME...MOT...LOC 2230Z 277DEG 27KT 3170 9401 3152 9397 3130 9397 3108
9406 3097 9431
13Special weather statement, May 25, 5:34 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Shreveport LA
534 PM CDT Tue May 25 2021
LAZ001-002-010>012-017-018-252315-
De Soto LA-Bossier LA-Bienville LA-Natchitoches LA-Red River LA-
Caddo LA-Sabine LA-
534 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...RED
RIVER...NORTHWESTERN NATCHITOCHES...SOUTHEASTERN CADDO...SOUTHWESTERN
BIENVILLE...SOUTHERN BOSSIER AND NORTH CENTRAL SABINE PARISHES UNTIL
615 PM CDT...
At 534 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles southwest of Ringgold to 8 miles
southeast of Mansfield to Converse. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Coushatta, Ringgold, Converse, Allen, Oak Grove, Pleasant Hill,
Martin, Hall Summit, Ashland, Castor, Edgefield, Powhatan, Lake End,
Grand Bayou, Hanna, Loggy Bayou, Ninock, Pelican, Crichton and
Armistead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3232 9318 3214 9315 3195 9315 3175 9325
3176 9380 3198 9363 3230 9359
TIME...MOT...LOC 2234Z 275DEG 23KT 3223 9353 3198 9356 3177 9372
13Special weather statement, May 25, 6:11 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
611 PM CDT Tue May 25 2021
LAZ011>013-018-019-260000-
Winn LA-Bienville LA-Natchitoches LA-Red River LA-Jackson LA-
611 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...EASTERN
RED RIVER...NORTHERN NATCHITOCHES...SOUTHEASTERN BIENVILLE AND
NORTHWESTERN WINN PARISHES UNTIL 700 PM CDT...
At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ringgold to 6 miles east of Coushatta to
14 miles north of Many. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Natchitoches, Campti, Allen, Martin, Clarence, Goldonna, Saline,
Lucky, Ashland, Castor, Powhatan, Grand Ecore, Friendship, Black
Lake, Chestnut, Clear Lake, Creston and St. Maurice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3229 9275 3201 9276 3175 9295 3176 9338
3202 9319 3232 9322
TIME...MOT...LOC 2311Z 269DEG 23KT 3229 9326 3202 9324 3177 9344
13Special weather statement, May 25, 6:12 PM CDT, 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
612 PM CDT Tue May 25 2021
LAZ004>006-012>014-260000-
Bienville LA-Lincoln LA-Ouachita LA-Union LA-Claiborne LA-Jackson LA-
612 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON...UNION...
WESTERN OUACHITA...EAST CENTRAL CLAIBORNE...EAST CENTRAL BIENVILLE
AND LINCOLN PARISHES UNTIL 700 PM CDT...
At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bernice to near Ruston to 10 miles
northwest of Jonesboro. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Ruston, Claiborne, West Monroe, Grambling, Brownsville-Bawcomville,
Farmerville, Bernice, Sterlington, Cooley, Dubach, Choudrant,
Simsboro, Marion, Chatham, Vienna, Quitman, Eros, Downsville, Drew
and D Arbonne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3273 9207 3270 9205 3228 9229 3231 9295
3255 9285 3288 9278 3300 9207 3298 9208
3297 9207 3297 9208 3292 9207 3287 9208
3284 9206 3283 9207 3280 9205 3276 9206
3274 9205
TIME...MOT...LOC 2311Z 241DEG 29KT 3285 9270 3256 9265 3233 9284
04Special weather statement, May 25, 6:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
613 PM CDT Tue May 25 2021
LAZ017-018-TXZ167-260000-
Natchitoches LA-Sabine LA-Sabine TX-
613 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES...
EASTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN
SABINE COUNTIES UNTIL 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Many to 7 miles northwest
of Hornbeck to near Mayflower. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Natchitoches, Toledo Bend Dam, Many, Florien, Provencal, Natchez,
Fisher, Robeline, Kisatchie, Melrose, Mount Carmel, Bellwood, St.
Maurice, Flora, Bermuda, Gorum, Marthaville, Hagewood and
Cloutierville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3117 9367 3139 9354 3175 9345 3175 9297
3168 9297 3167 9293 3141 9293 3135 9297
3137 9303 3136 9339 3128 9344 3128 9353
3124 9356 3123 9354 3118 9355 3117 9358
TIME...MOT...LOC 2312Z 268DEG 25KT 3175 9338 3140 9349 3106 9370
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:50 AM CDT | River Flood Warning | SHV | Panola, Shelby | 21 days |
| May 25, 9:10 AM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 8 days |
| May 25, 1:26 PM CDT | Special Weather Statement | SHV | Smith, Upshur, Wood | 64 min |
| May 25, 2:30 PM CDT | Special Weather Statement | SHV | Gregg, Harrison, Marion, Panola, Rusk, Upshur | 60 min |
| May 25, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 44 min |
| May 25, 3:33 PM CDT | Special Weather Statement | SHV | Panola | 42 min |
| May 25, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 45 min |
| May 25, 4:16 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Nacogdoches | 119 min |
| May 25, 5:04 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, San Augustine | 116 min |
| May 25, 5:12 PM CDT | Areal Flood Advisory | SHV | Nacogdoches, Panola, Shelby | 2 hr |
| May 25, 5:30 PM CDT | Special Weather Statement | SHV | Sabine | 45 min |
| May 25, 6:29 PM CDT | Areal Flood Advisory | SHV | Sabine | 2 hr |
| May 25, 4:24 PM CDT | Special Weather Statement | SHV | De Soto | 36 min |
| May 25, 4:28 PM CDT | Special Weather Statement | SHV | Bossier | 32 min |
| May 25, 4:48 PM CDT | Special Weather Statement | SHV | Bienville, Bossier, Claiborne, Webster | 42 min |
| May 25, 5:29 PM CDT | Special Weather Statement | SHV | Bienville, Claiborne, Lincoln | 46 min |
| May 25, 5:34 PM CDT | Special Weather Statement | SHV | Red River | 41 min |
| May 25, 6:11 PM CDT | Special Weather Statement | SHV | Red River | 49 min |
| May 25, 6:12 PM CDT | Special Weather Statement | SHV | Jackson, Lincoln, Union | 48 min |
| May 25, 9:13 AM CDT | River Flood Warning | SHV | Ashley, Union | 35 days |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.